Alert archive / Wisconsin / Frost Advisories in 2008
Frost Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 2, 2008, 6:37 AM CDT for 6 counties in Wisconsin. It took effect at Oct 3, 2008, 2:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2008, 6:37 AM CDT (11:37 UTC)
- In effect from
- Oct 3, 2008, 2:00 AM CDT
- Expired
- Oct 3, 2008, 5:49 AM CDT
- In force
- 4 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 021137 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 637 AM CDT THU OCT 2 2008 ...FROST EXPECTED IN CENTRAL WISCONSIN LATE TONIGHT... .CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO AROUND FREEZING TONIGHT. THIS WILL PERMIT THE FORMATION OF FROST OVER MUCH OF CENTRAL WISCONSIN. WIZ030-031-035>037-045-021945- /O.NEW.KGRB.FR.Y.0007.081003T0700Z-081003T1200Z/ MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 637 AM CDT THU OCT 2 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY. FROST IS LIKELY LATE TONIGHT AS TEMPERATURES FALL TO THE LOWER 30S. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS73 KGRB 021950 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT THU OCT 2 2008 ...FROST EXPECTED IN CENTRAL WISCONSIN LATE TONIGHT... .DECREASING CLOUDS AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS CENTRAL WISCONSIN OVERNIGHT. THESE CONDITIONS SHOULD RESULT IN WIDESPREAD FROST OVER MUCH OF CENTRAL WISCONSIN LATE TONIGHT. EVEN COLDER WEATHER IS LIKELY ACROSS THE AREA FRIDAY NIGHT...AND WIDESPREAD FROST IS EXPECTED INLAND FROM THE LAKE AND BAY. WIZ030-031-035>037-045-030400- /O.CON.KGRB.FR.Y.0007.081003T0700Z-081003T1200Z/ MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 250 PM CDT THU OCT 2 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY. FROST IS LIKELY LATE TONIGHT AS TEMPERATURES FALL TO THE MIDDLE 30S. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY DIE IF LEFT UNCOVERED. $$ MG
000 WWUS73 KGRB 030236 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 936 PM CDT THU OCT 2 2008 ...FROST EXPECTED IN CENTRAL WISCONSIN TONIGHT... .MOSTLY CLEAR SKIES AND RELATIVELY LIGHT WINDS WILL ALLOW WIDESPREAD FROST TO DEVELOP OVER CENTRAL WISCONSIN TONIGHT. AREAS OF FROST WILL ALSO OCCUR OVER EAST-CENTRAL AND NORTHEAST WISCONSIN...BUT IT IS NOT EXPECTED TO BE AS WIDESPREAD IN THESE LOCATIONS. EVEN COLDER WEATHER IS LIKELY ACROSS THE AREA FRIDAY NIGHT...SO A HARD FREEZE IS QUITE POSSIBLE IN MOST AREAS. THE EXCEPTION IS LIKELY TO BE ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE MICHIGAN...WHERE SLIGHTLY WARMER TEMPERATURES WILL PREVAIL. WIZ030-031-035>037-045-031200- /O.CON.KGRB.FR.Y.0007.081003T0700Z-081003T1200Z/ MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 936 PM CDT THU OCT 2 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM CDT FRIDAY. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY DIE IF LEFT UNCOVERED. $$ JS
000 WWUS73 KGRB 031049 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 549 AM CDT FRI OCT 3 2008 ...FROST EXPECTED IN MOST PLACES AWAY FROM THE LAKE AND BAY TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S TONIGHT. FROST IS EXPECTED INLAND FROM THE LAKE AND BAY. WIZ030-031-035>037-045-031900- /O.CAN.KGRB.FR.Y.0007.000000T0000Z-081003T1200Z/ /O.NEW.KGRB.FR.Y.0008.081004T0600Z-081004T1200Z/ MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 549 AM CDT FRI OCT 3 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WIZ013-020-021-031900- /O.NEW.KGRB.FR.Y.0008.081004T0600Z-081004T1200Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO- INCLUDING THE CITY OF...KESHENA 549 AM CDT FRI OCT 3 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. FROST IS EXPECTED INLAND FROM THE BAY TONIGHT...AS TEMPERATURES FALL TO NEAR FREEZING. AREAS ALONG THE SHORE OF THE BAY WILL PROBABLY BE SPARED A FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WIZ038-039-048-049-073-074-031900- /O.NEW.KGRB.FR.Y.0008.081004T0600Z-081004T1200Z/ OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH... CHILTON...CRIVITZ 549 AM CDT FRI OCT 3 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S TONIGHT. THIS WILL RESULT IN FROST FORMATION IN MOST LOCATIONS. PLACES ALONG THE BAY AND LAKE WINNEBAGO WILL PROBABLY STAY WARM ENOUGH TO PREVENT FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 2, 4:22 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 2, 4:22 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 422 AM CDT THU OCT 2 2008 .SHORT TERM...TODAY THROUGH FRIDAY. CYCLONIC UPPER FLOW AND AN 80 KT JET AT 500MB SHOULD HELP PRODUCE SCATTERED SHOWERS ACROSS MUCH OF THE AREA TODAY. THAT JET SLIDES SOUTH OF THE REGION TONIGHT. SUBSIDENCE AND COLD ADVECTION SHOULD HELP CLEAR OUT CLOUDS EXCEPT DOWNWIND OF LAKE SUPERIOR. DIMINISHING WINDS AND CLEARING SKIES SHOULD ALLOW TEMPERATURES TO DROP TO AROUND FREEZING IN CENTRAL WISCONSIN...RESULTING IN A FROST. ISSUED A FROST ADVISORY FOR THAT AREA FOR LATE TONIGHT. FROST ADVISORIES WERE NOT ISSUED FURTHER NORTH AS ADVISORIES ARE CURTAILED THERE OCTOBER 1ST. THINK THAT THERE WILL BE AT LEAST A STEADY BREEZE NEAR THE BAY AND LAKE MICHIGAN...SO DO NOT EXPECT A SIGINIFICANT FROST IN THOSE AREAS. PARTLY SUNNY EXPECTED FRIDAY. SUB FREEZING 850 MB TEMPERATURES SHOULD PRODUCE SURFACE TEMPERATURES 5 TO 7 DEGREES BELOW NORMAL. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY FOR FRIDAY NIGHT...EXPECT MOSTLY CLEAR SKIES...LIGHT WINDS AND A WIDESPREAD FREEZE AWAY FROM THE BAY AND LAKE. LOWS WILL FALL INTO THE 20S TO AROUND 30 AWAY FROM THE BAY AND LAKE. SOME READINGS COULD FALL INTO THE LOWER 20S OVER NORTH CENTRAL WISCONSIN IN THE TYPICAL COLDER LOCATIONS. ALONG THE LAKE SHORE AND BAY INCLUDING MUCH OF INTERIOR DOOR COUNTY...WENT WITH AREAS OF FROST. WARMEST LOW TEMPERATURES FRIDAY NIGHT WILL BE OVER NORTHERN DOOR COUNTY AND MAY BE IN THE 40S DEPENDING ON WIND SPEEDS. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER SATURDAY AND SATURDAY NIGHT. THE FORECAST BECOMES MUDDLED SUNDAY INTO MONDAY DEPENDING ON WHERE WARM FRONT SETS UP AND HOW MUCH THE LARGE CANADIAN HIGH EXERTS ITSELF ACROSS NORTHEAST WISCONSIN. THE 00Z ECMWF AND 00Z WRF MODEL SUGGEST WARM FRONT WILL SET UP WELL SOUTH OF WISCONSIN BY 12Z SUNDAY. WITH THE LARGE CANADIAN HIGH TO THE NORTH...BELIEVE ONSET OF PRECIPITATION WILL BE SLOWER SUNDAY THAN WHAT THE GFS AND ECMWF WOULD SUGGEST. FOR THE TIME BEING...CONTINUED WITH CURRENT FORECAST BASED DUE TO THE SOUTHERN POSITION OF THE WARM FRONT AND PRECIPITATION WILL SATURATE THE ATMOSPHERE. THE FRONT STAYS SOUTH OF WISCONSIN ON MONDAY PER ECMWF. STILL VERY CONCERNED THAT THE ECMWF IS WAY TOO FAR NORTH WITH THE PRECIPITATION DUE TO THE LARGE CANADIAN HIGH PRESSURE SYSTEM TO THE NORTH AND EAST. THERE HAVE BEEN MANY CASES IN THIS TYPE OF SITUATION WHERE THE MODELS ARE A COUPLE HUNDRED MILES TOO FAR NORTH WITH THE PRECIPITATION FORECAST AND WHAT ACTUALLY OCCURRED. CONTINUED WITH CURRENT FORECAST...ALTHOUGH OFFICES TO THE SOUTH ACTUALLY INCREASED RAIN CHANCES. BASED ON NEW ECMWF AND WRF...AM CONCERNED WE MAY SEE LITTLE OR NO PRECIPITATION ACROSS MOST IF NOT ALL OF OUR FORECAST AREA. WILL HAVE TO MONITOR INTO THE WEEKEND AND MAKE ADJUSTMENTS AS NEEDED. LITTLE OR NO CHANGES MADE BEYOND MONDAY. && .AVIATION...VFR GENERALLY EXPECTED TODAY AND TONIGHT...EXCEPT FOR SCATTERED SHOWERS WITH TEMPORARY MVFR CIGS. && .MARINE...COLD AIR BLOWING OVER THE RELATIVELY WARM LAKES AND BAY WILL MAKE FOR UNSTABLE CONDITIONS TODAY. SMALL CRAFT ADVISORY CRITERIA WILL CONTINUE TO BE MET UNDER STRONG NW FLOW. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 7 AM CDT FRIDAY FOR WIZ030-031- 035>037-045. && RDM/ECKBERG
Hazardous weather outlook, Oct 2, 6:03 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 603 AM CDT THU OCT 2 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 603 AM CDT THU OCT 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT FOR CENTRAL WISCONSIN LATE TONIGHT AS TEMPERATURES FALL TO NEAR FREEZING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL DROP NEAR OR BELOW FREEZING FRIDAY NIGHT...EXCEPT NEAR THE BAY AND LAKE. FROST AND FREEZE ADVISORIES WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-031115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 603 AM CDT THU OCT 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS AND SIGNIFICANT WAVES WILL CONTINUE TODAY...PRODUCING CONDITIONS HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Wisconsin, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.